Analysis of dermatologic events in patients with cancer treated with lapatinib.

Published

Journal Article (Review)

PURPOSE: Dermatologic events (DEs) in patients with cancer treated with lapatinib, a small-molecule dual tyrosine kinase inhibitor (TKI) of epidermal growth factor receptor (EGFR [ErbB1]) and HER2 (ErbB2), were characterized. PATIENTS AND METHODS: Nine clinical trials of metastatic cancer were included in this analysis. Lapatinib was administered at doses ranging from 1000 to 1500 mg/day as monotherapy (n=928) or in combination with paclitaxel or capecitabine (n=491). Patients not treated with lapatinib comprised the control group. Dermatologic events included hand-foot syndrome, rash, hair disorder, dry skin, pruritus/urticaria, skin disorder, skin infection, and nail disorder; DEs were characterized based on type, time to onset, severity, duration, and required interventions. RESULTS: Fifty-eight percent of patients treated with lapatinib monotherapy, 74% treated with lapatinib plus paclitaxel or capecitabine, and 53% in the control group developed DEs. Among patients receiving lapatinib monotherapy, 55% experienced grade 1/2 DEs, 3% had grade 3 DEs, and no grade 4 DEs were observed. The most common DE was rash (43%); all other events occurred in

Full Text

Duke Authors

Cited Authors

  • Lacouture, ME; Laabs, SM; Koehler, M; Sweetman, RW; Preston, AJ; Di Leo, A; Gomez, HL; Salazar, VM; Byrne, JA; Koch, KM; Blackwell, KL

Published Date

  • April 2009

Published In

Volume / Issue

  • 114 / 3

Start / End Page

  • 485 - 493

PubMed ID

  • 18600445

Pubmed Central ID

  • 18600445

Electronic International Standard Serial Number (EISSN)

  • 1573-7217

Digital Object Identifier (DOI)

  • 10.1007/s10549-008-0020-7

Language

  • eng

Conference Location

  • Netherlands